• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

How do you deal with weight gain from meds?

  • Thread starter Mister_Fabulous formerly BetaMale
  • Start date
J

Jlm0706

Member
Joined
Jan 26, 2020
Messages
10
Location
Kansas
I'm no longer on lithium, aripiprazole and Topamax. I've lost 6 kg in the last three months.
Are you on an alternative? I’m so sick of my medications. I really am consider Taking a week off work and quitting cold turkey.
 
Freespirit777

Freespirit777

formerly Linda1989
Joined
Mar 12, 2016
Messages
572
Location
PA
It very hard to lose weight while on medication, in 2015 i was 135 pounds than they put me invega trinza now im 260 pounds. Im been walking on my treadmill for 30 mins a day but i have to change my eating habits like stop eating fast food and sweets. I loved being skinny i had guys trying to talk to me, being healthy and fit really boost my confidence. My doctor dont care, I could gain 400 pounds and they'll still keep me on the same meds.
 
M

Mister_Fabulous formerly BetaMale

Well-known member
Joined
Aug 17, 2018
Messages
1,421
Location
India
Are you on an alternative? I’m so sick of my medications. I really am consider Taking a week off work and quitting cold turkey.

I'm on lamotrigine, metformin and B12 supplements.
 
H

HumbleHubby

Well-known member
Joined
Jan 19, 2020
Messages
379
Location
Essex
On Risperidone 5mg and Sertraline 150mg and started in June 2019, my weight ballooned 20kg in a few weeks and evened out around 99/102kg.

My weight currently is 96.6kg, I am on a diet of around 1,200 - 1,500 calories today with just walking as exercise.

Aim to get to 90kg by Christmas and 80kg by next Christmas, which was my original weight.

It is possible but to be honest, meds are terrible things.
 
L

LadyDomino

Well-known member
Joined
May 7, 2019
Messages
526
Location
Dorset
When I came off Respiridone (was only on 2mg) I lost about 7kg (but horrendous withdrawl). Unfortunatly I was put on Olanzapine 10mg tablets and gained all the weight i'd lost.
 
AnnN

AnnN

Well-known member
Joined
Jan 6, 2020
Messages
211
Location
Macedonia
I have gained 30 kilos +
I'm terrible fat. I'm like 80 kilos and 166 cm. And not single one is woriid for me
 
J

Jlm0706

Member
Joined
Jan 26, 2020
Messages
10
Location
Kansas
It very hard to lose weight while on medication, in 2015 i was 135 pounds than they put me invega trinza now im 260 pounds. Im been walking on my treadmill for 30 mins a day but i have to change my eating habits like stop eating fast food and sweets. I loved being skinny i had guys trying to talk to me, being healthy and fit really boost my confidence. My doctor dont care, I could gain 400 pounds and they'll still keep me on the same meds.
S
I have gained 30 kilos +
I'm terrible fat. I'm like 80 kilos and 166 cm. And not single one is woriid for me
I am about to the point of not even being able to venture out. I have one pair of jeans that still fit and I refuse, REFUSE to go buy larger sized pants. I am up to 198 lbs, I am 5/7; my happy weight is 150, although I prefer to be more like 125-130. I'm trying to be positive and watch my food intake (via Noom) and exercise, but this weight has caused a lot of issues with my joints. The more I think about it, the closer I am to just going off all my meds.
 
K

Keesha

Well-known member
Joined
Apr 19, 2019
Messages
4,655
Location
N/A
I am about to the point of not even being able to venture out. I have one pair of jeans that still fit and I refuse, REFUSE to go buy larger sized pants. I am up to 198 lbs, I am 5/7; my happy weight is 150, although I prefer to be more like 125-130. I'm trying to be positive and watch my food intake (via Noom) and exercise, but this weight has caused a lot of issues with my joints. The more I think about it, the closer I am to just going off all my meds.
While this thread is old Id like to resurrect it. Yes meds have contributed to my weight gain, but so did having a rotator cuff injury. It’s been a year and it still affects me. The reason why I mention it is because I used to do yoga daily but had to stop.

My biggest weight gain happened when my husband retired. Before that most of our meals were different and we rarely ate together since he worked.

I’m certainly not blaming him. This weight gain is all due to me but last night I joined Noom. It’s a weight loss system that I am going to dedicate myself to.

Today I had to weigh myself only to discover I’m 8 pounds heavier than I was before Christmas 🎄.

Luckily my bike came today. Between this new eating program which helps keep me accountable and the new bike, I plan on being in good shape by this summer.

Instead of opening up a new thread, I’m going to use this one. Im very excited about the bike.
 
O

Orangeade

Well-known member
Joined
Dec 23, 2021
Messages
1,686
Location
England
I have put on about 2/3 stone being on medication. I used to be as skinny as a stick now i just feel like a whale. Definitely has knocked my confidence
 
K

Keesha

Well-known member
Joined
Apr 19, 2019
Messages
4,655
Location
N/A
I have put on about 2/3 stone being on medication. I used to be as skinny as a stick now i just feel like a whale. Definitely has knocked my confidence
It affects my confidence also but it is really putting undue strain on my joints. Losing weight and using my joints so they don’t seize up I’m hoping will help. The 8 pounds wasnt the only weight gain. I hope you have success in losing the weight
 
O

Orangeade

Well-known member
Joined
Dec 23, 2021
Messages
1,686
Location
England
It affects my confidence also but it is really putting undue strain on my joints. Losing weight and using my joints so they don’t seize up I’m hoping will help. The 8 pounds wasnt the only weight gain. I hope you have success in losing the weight
Thank you! You too x
 
Top